MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: medwatch report#: mw5093728.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 10, 2020 that a wallflex biliary rx uncovered stent was used during a procedure performed on (b)(6) 2020.Reportedly, the physician had placed the patient under fluoroscopy and measured the stricture to obtain the exact size of the stent to be used during procedure.It was reported that the patient needed a 10mmx60mm wallflex biliary stent.According to the complainant, during the procedure, the stent was able to be deployed; however, it was noticed that the stent was too long.The stent was removed from the patient and was measured.Per the physician, the stent length was 100mm instead of 60mm from the labeled length.Despite efforts, boston scientific has been unable to obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block g3: medwatch report#: mw(b)(4).Block h6: device problem code 2588 captures the reportable event of incorrect stent size.Block h10: a wallflex biliary rx uncovered stent and delivery system were received for analysis.The stent was received fully covered by the outer sheath and undeployed.Visual inspection was performed and there were no issues found with the delivery system.Functional evaluation was performed and the stent was deployed without resistance by actuating the delivery system.The outer diameter and length of the stent were measured and found to be within specifications.No other issues were noted to the stent and delivery system.The reported event of stent size incorrect was not confirmed; the stent was measured to be within specifications.Taking all available information into consideration, the device met all manufacturing specifications required and passed all the controls and inspections with no abnormalities were reported during the assembly process.In order to determine and confirm the event reported, dimensional analysis of the device was performed; however, no issues were noted in the dimensions of the stent.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a wallflex biliary rx uncovered stent was used during a procedure performed on (b)(6), 2020.Reportedly, the physician had placed the patient under fluoroscopy and measured the stricture to obtain the exact size of the stent to be used during procedure.It was reported that the patient needed a 10mmx60mm wallflex biliary stent.According to the complainant, during the procedure, the stent was able to be deployed; however, it was noticed that the stent was too long.The stent was removed from the patient and was measured.Per the physician, the stent length was 100mm instead of 60mm from the labeled length.Despite efforts, boston scientific has been unable to obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10014645
Report Number3005099803-2020-01813
Device Sequence Number2952985
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public08714729756231
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberM00570640
Device Catalogue Number7064
Device Lot Number0025058288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;